Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Mar 21, 2011, 11:56 PM CDT for Codington County, South Dakota. It took effect at Mar 22, 2011, 9:20 AM CDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 11:56 PM CDT (04:56 UTC)
- In effect from
- Mar 22, 2011, 9:20 AM CDT
- Expired
- Mar 24, 2011, 9:00 AM CDT
- In force
- 48 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Codington County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Watertown (WTRS2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479438, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS43 KABR 220456
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1156 PM CDT MON MAR 21 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER ABOVE WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
RIVER LEVELS ON THE BIG SIOUX NORTH OF WATERTOWN WILL CONTINUE TO SLOWLY
RISE RESULTING IN MINOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC029-230600-
/O.NEW.KABR.FL.W.0013.110322T1800Z-110323T0600Z/
/WTRS2.1.SM.110322T1800Z.110322T1800Z.110323T0000Z.NO/
1156 PM CDT MON MAR 21 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER ABOVE WATERTOWN.
* AT 11:00 PM MONDAY THE STAGE WAS 9.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW EARLY AFTERNOON.
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WTRS2 10.0 9.78 MON 11 PM 10.0 TUE 1 PM 9.8 MON 11 PM5 follow-up statements
318
WGUS83 KABR 220949
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
449 AM CDT TUE MAR 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
BIG SIOUX RIVER ABOVE WATERTOWN
BIG SIOUX RIVER NEAR WATERTOWN
BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
BIG SIOUX RIVER NEAR CASTLEWOOD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX RIVER FROM NORTH OF WATERTOWN DOWN TO CASTLEWOOD IS EXPECTED
TO RISE TO ABOVE FLOOD STAGE OR REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL
DAYS.
WILLOW CREEK AND MUD CREEK CONTINUE AT OR ABOVE FLOOD STAGE. LOWLAND FLOODING WILL CONTINUE ALONG THESE CREEKS AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TUESDAY MORNING.
&&
SDC029-230600-
/O.CON.KABR.FL.W.0013.110322T1800Z-110323T0600Z/
/WTRS2.1.SM.110322T1800Z.110322T1800Z.110323T0000Z.NO/
449 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER ABOVE WATERTOWN
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...
* AT 4AM TUESDAY THE STAGE WAS 9.8 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE
FLOODED.
$$
SDC029-231549-
/O.CON.KABR.FL.W.0009.000000T0000Z-110326T0600Z/
/WBSS2.1.SM.110322T0336Z.110323T0600Z.110326T0000Z.NO/
449 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FRIDAY EVENING...
* AT 3AM TUESDAY THE STAGE WAS 8.6 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE MONDAY LATE EVENING
AND WILL CONTINUE RISING TO NEAR 9.7 FEET AFTER MIDNIGHT
WEDNESDAY. THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE
FRIDAY EVENING.
$$
SDC029-231549-
/O.EXT.KABR.FL.W.0010.110322T1636Z-110325T0300Z/
/WBWS2.1.SM.110322T1636Z.110323T1200Z.110324T2100Z.NR/
449 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* FROM LATE THIS MORNING UNTIL THURSDAY AFTERNOON...
* AT 4AM TUESDAY THE STAGE WAS 9.4 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND
CONTINUE TO RISE TO NEAR 11.9 FEET BY WEDNESDAY MORNING. THE RIVER
IS EXPECTED TO FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
$$
SDC057-231549-
/O.EXT.KABR.FL.W.0011.000000T0000Z-110325T0000Z/
/CSWS2.1.SM.110322T0445Z.110323T0000Z.110324T1800Z.NR/
449 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL THURSDAY EARLY AFTERNOON...
* AT 3AM TUESDAY THE STAGE WAS 11.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE MONDAY LATE EVENING
AND WILL CONTINUE RISING TO NEAR 11.6 FEET BY THIS EVENING. THE
RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
AGRICULTURAL LAND WILL BE FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WTRS2 10.0 9.83 TUE 4 AM 10.0 TUE 1 PM 9.8 TUE 3 AM
WBSS2 8.0 8.58 TUE 3 AM 9.7 WED 1 AM 8.5 TUE 2 AM
WBWS2 11.0 9.38 TUE 4 AM 11.9 WED 7 AM M
CSWS2 11.0 11.41 TUE 4 AM 11.6 TUE 7 PM 10.7 MON 5 PM218
WGUS83 KABR 221439
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
939 AM CDT TUE MAR 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
BIG SIOUX RIVER ABOVE WATERTOWN
BIG SIOUX RIVER NEAR WATERTOWN
BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
BIG SIOUX RIVER NEAR CASTLEWOOD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX RIVER FROM NORTH OF WATERTOWN DOWN TO CASTLEWOOD IS
EITHER ALREADY ABOVE FLOOD STAGE OR IS RISING AND EXPECTED TO EXCEED
FLOOD STAGE. THE BIG SIOUX RIVER IS FORECAST TO REMAIN ABOVE FLOOD
STAGE FOR THE NEXT SEVERAL DAYS.
WILLOW CREEK AND MUD CREEK ALSO CONTINUE AT OR ABOVE FLOOD STAGE.
LOWLAND FLOODING WILL CONTINUE ALONG THESE CREEKS AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING.
&&
SDC029-230600-
/O.EXT.KABR.FL.W.0013.110322T1420Z-110323T0600Z/
/WTRS2.1.RS.110322T1345Z.110322T1400Z.110323T0000Z.NO/
939 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER ABOVE WATERTOWN
* UNTIL THIS EVENING...
* AT 09AM TUESDAY THE STAGE WAS 10.0 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE
FLOODED.
$$
SDC029-231839-
/O.EXT.KABR.FL.W.0009.000000T0000Z-110326T0000Z/
/WBSS2.1.RS.110322T0336Z.110323T0000Z.110325T1800Z.NO/
939 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FRIDAY EARLY AFTERNOON...
* AT 08AM TUESDAY THE STAGE WAS 9.0 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY
THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY
EARLY AFTERNOON.
$$
SDC029-231839-
/O.EXT.KABR.FL.W.0010.110322T2315Z-110324T1800Z/
/WBWS2.1.RS.110322T2315Z.110323T1200Z.110324T1200Z.NO/
939 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* FROM THIS EVENING UNTIL THURSDAY MORNING...
* AT 09AM TUESDAY THE STAGE WAS 9.6 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 11.4 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY MORNING.
$$
SDC057-231839-
/O.EXT.KABR.FL.W.0011.000000T0000Z-110326T0000Z/
/CSWS2.1.RS.110322T0445Z.110323T0000Z.110325T1800Z.NR/
939 AM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL FRIDAY EARLY AFTERNOON...
* AT 08AM TUESDAY THE STAGE WAS 11.6 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET BY
THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY
AFTERNOON.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
AGRICULTURAL LAND WILL BE FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WTRS2 10.0 10.01 TUE 9 AM 10.0 TUE 1 PM 10.0 TUE 9 AM
WBSS2 8.0 8.98 TUE 8 AM 9.5 TUE 7 PM 8.9 TUE 6 AM
WBWS2 11.0 9.60 TUE 9 AM 11.4 WED 7 AM M
CSWS2 11.0 11.62 TUE 9 AM 11.8 TUE 7 PM M919
WGUS83 KABR 222100
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
400 PM CDT TUE MAR 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
BIG SIOUX RIVER ABOVE WATERTOWN
BIG SIOUX RIVER NEAR WATERTOWN
BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
BIG SIOUX RIVER NEAR CASTLEWOOD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX RIVER FROM NORTH OF WATERTOWN DOWN TO CASTLEWOOD IS
EITHER ALREADY ABOVE FLOOD STAGE OR IS RISING AND EXPECTED TO EXCEED
FLOOD STAGE. THE BIG SIOUX RIVER IS FORECAST TO REMAIN ABOVE FLOOD
STAGE FOR THE NEXT SEVERAL DAYS.
WILLOW CREEK AND MUD CREEK ALSO CONTINUE AT OR ABOVE FLOOD STAGE.
LOWLAND FLOODING WILL CONTINUE ALONG THESE CREEKS AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC029-240100-
/O.EXT.KABR.FL.W.0013.000000T0000Z-110324T1200Z/
/WTRS2.1.RS.110322T1345Z.110323T1200Z.110324T0600Z.NO/
400 PM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER ABOVE WATERTOWN
* UNTIL EARLY THURSDAY MORNING...
* AT 03PM TUESDAY THE STAGE WAS 10.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.3 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
THURSDAY MORNING.
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE
FLOODED.
$$
SDC029-240059-
/O.EXT.KABR.FL.W.0009.000000T0000Z-110326T0900Z/
/WBSS2.1.RS.110322T0336Z.110323T0600Z.110326T0300Z.NO/
400 PM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FRIDAY BEFORE MIDNIGHT...
* AT 03PM TUESDAY THE STAGE WAS 9.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.6 FEET BY
AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE
FRIDAY BEFORE MIDNIGHT.
$$
SDC029-240059-
/O.EXT.KABR.FL.W.0010.110323T0600Z-110325T1200Z/
/WBWS2.1.RS.110323T0600Z.110323T1800Z.110325T0600Z.NO/
400 PM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* FROM AFTER MIDNIGHT TOMORROW UNTIL EARLY FRIDAY MORNING...
* AT 03PM TUESDAY THE STAGE WAS 9.9 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 11.5 FEET BY TOMORROW EARLY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
$$
SDC057-240059-
/O.EXT.KABR.FL.W.0011.000000T0000Z-110326T1800Z/
/CSWS2.1.RS.110322T0445Z.110323T1200Z.110326T1200Z.NR/
400 PM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL SATURDAY MORNING...
* AT 03PM TUESDAY THE STAGE WAS 11.8 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.9 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
MORNING.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
AGRICULTURAL LAND WILL BE FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WTRS2 10.0 10.14 TUE 3 PM 10.3 WED 7 AM 10.2 TUE 3 PM
WBSS2 8.0 9.25 TUE 3 PM 9.6 WED 1 AM 9.2 TUE 2 PM
WBWS2 11.0 9.95 TUE 3 PM 11.5 WED 1 PM 9.9 TUE 1 PM
CSWS2 11.0 11.75 TUE 4 PM 11.9 WED 7 AM 11.8 TUE 3 PM871
WGUS83 KABR 231408
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
908 AM CDT WED MAR 23 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
BIG SIOUX RIVER NEAR CASTLEWOOD
BIG SIOUX RIVER ABOVE WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX RIVER FROM NORTH OF WATERTOWN SOUTHWARD TO CASTLEWOOD
IS EITHER ALREADY ABOVE FLOOD STAGE OR IS RISING AND EXPECTED TO
EXCEED FLOOD STAGE. THE RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE
FOR THE NEXT SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THURSDAY MORNING.
&&
SDC029-241200-
/O.CON.KABR.FL.W.0013.000000T0000Z-110324T1200Z/
/WTRS2.2.RS.110322T1345Z.110323T0230Z.110324T0600Z.NR/
908 AM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER ABOVE WATERTOWN
* UNTIL AFTER MIDNIGHT TOMORROW...
* AT 8 AM WEDNESDAY THE STAGE WAS 10.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE
FLOODED.
$$
SDC029-241808-
/O.EXT.KABR.FL.W.0009.000000T0000Z-110325T0600Z/
/WBSS2.1.RS.110322T0336Z.110323T0245Z.110325T0000Z.NO/
908 AM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL TOMORROW EVENING...
* AT 8 AM WEDNESDAY THE STAGE WAS 9.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
SDC029-241808-
/O.EXT.KABR.FL.W.0010.000000T0000Z-110325T0000Z/
/WBWS2.1.RS.110324T0000Z.110324T0600Z.110324T1800Z.NO/
908 AM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* FROM THIS EVENING UNTIL TOMORROW EARLY AFTERNOON...
* AT 8 AM WEDNESDAY THE STAGE WAS 10.6 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 11.1 FEET BY AFTER MIDNIGHT THURSDAY.
$$
SDC057-241808-
/O.EXT.KABR.FL.W.0011.000000T0000Z-110326T0800Z/
/CSWS2.2.RS.110322T0445Z.110323T1800Z.110326T0200Z.NR/
908 AM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL FRIDAY BEFORE MIDNIGHT...
* AT 8 AM WEDNESDAY THE STAGE WAS 12.3 FEET...
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
AGRICULTURAL LAND WILL BE FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WTRS2 10.0 10.24 WED 8 AM 10.2 WED 1 PM 10.2 WED 8 AM
WBSS2 8.0 9.13 WED 9 AM 9.2 WED 1 PM 9.2 WED 8 AM
WBWS2 11.0 10.61 WED 8 AM 11.1 THU 1 AM 10.6 WED 6 AM
CSWS2 11.0 12.29 WED 9 AM 12.3 WED 1 PM 12.3 WED 8 AM290
WGUS83 KABR 231914
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
214 PM CDT WED MAR 23 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER ABOVE WATERTOWN
BIG SIOUX RIVER NEAR WATERTOWN
BIG SIOUX RIVER NEAR CASTLEWOOD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE RIVER LEVELS ON THE BIG SIOUX RIVER FROM NORTH OF WATERTOWN SOUTHWARD
TO CASTLEWOOD APPEAR TO BE CRESTING AT THIS TIME. THE FLOOD WARNING HAS
BEEN CANCELLED FOR THE RIVER GAUGE SITE AT BROADWAY AVENUE IN WATERTOWN
WHERE THE LEVEL IS ABOUT HALF A FOOT BELOW FLOOD STAGE. THE OTHER THREE
SITES WILL SEE LEVEL GRADUALLY FALL OVER THE NEXT TWO OR THREE DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THURSDAY MORNING.
&&
SDC029-241400-
/O.EXT.KABR.FL.W.0013.000000T0000Z-110324T1400Z/
/WTRS2.2.RS.110322T1345Z.110323T0230Z.110324T0800Z.NR/
214 PM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER ABOVE WATERTOWN
* UNTIL EARLY TOMORROW...
* AT 1 PM WEDNESDAY THE STAGE WAS 10.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE
FLOODED.
$$
SDC029-242314-
/O.EXT.KABR.FL.W.0009.000000T0000Z-110325T0712Z/
/WBSS2.1.RS.110322T0336Z.110323T0245Z.110325T0112Z.NO/
214 PM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL TOMORROW EVENING...
* AT 1 PM WEDNESDAY THE STAGE WAS 9.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
SDC029-231944-
/O.CAN.KABR.FL.W.0010.000000T0000Z-110325T0000Z/
/WBWS2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
214 PM CDT WED MAR 23 2011
FORECAST INFORMATION FOR
BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* AT 1 PM WEDNESDAY THE STAGE WAS 10.4 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 11.0 FEET...
$$
SDC057-242314-
/O.EXT.KABR.FL.W.0011.000000T0000Z-110326T0730Z/
/CSWS2.2.RS.110322T0445Z.110323T1846Z.110326T0130Z.NR/
214 PM CDT WED MAR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL FRIDAY EVENING...
* AT 1 PM WEDNESDAY THE STAGE WAS 12.3 FEET...
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* AT 12.9 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE
GAGE.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WTRS2 10.0 10.35 WED 1 PM 10.3 WED 7 PM 10.4 WED 1 PM
WBSS2 8.0 9.20 WED 1 PM 9.1 WED 7 PM 9.2 WED 1 PM
WBWS2 11.0 10.45 WED 1 PM 10.4 WED 7 PM 10.5 WED 12 PM
CSWS2 11.0 12.32 WED 2 PM 12.3 WED 7 PM 12.3 WED 2 PMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Mar 21, 9:59 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 21, 9:59 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 959 PM CDT MON MAR 21 2011 .UPDATE... NOT MUCH CHANGE TO INHERITED FORECAST. LOW CLOUDS CONTINUE TO OCCUPY MUCH OF THE CWA...WITH LITTLE IF ANY CHANGE IN HOURLY TEMPS OR DWPTS. LATEST 88D IMAGE BEGINNING TO SHOW SOME MINOR RETURNS ACROSS FAR SRN SD...SO CURRENT FCST OF PCPN LOOKS TO BE ON TARGET. LATEST NAM12 IS VERY BULLISH WITH PCPN FCST FOR ERN CWA THROUGH 12Z WED AS PCPN DEVELOPS ON NOSE OF DEVELOPING 850HPA JET. HYDRO WISE...NEW FCST FOR JAMES AT COLUMBIA AND BIG SIOUX NORTH OF WATERTOWN MADE IT NECESSARY TO ISSUE FLOOD WARNING FOR THOSE SITES. HAVE UPDATED FLOOD STATEMENTS FOR REMAINDER OF SITES ALONG THE JAMES AND BIG SIOUX BASINS FOR HIGHER CREST FORECASTS. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT A SOMEWHAT ACTIVE PERIOD IN STORE THROUGH WEDNESDAY. FOR TONIGHT STRONG S/W BEGINS LIFTING NORTHEAST OUT OF WESTERN CONUS TROF. WARM FRONTAL BOUNDARY OVER SOUTHERN NEBRASKA IS EXPECTED TO LIFT NORTHEAST INTO SOUTH DAKOTA WITH INCREASING MOISTURE AND INSTABILITY. MU CAPES HEAD TOWARD 500J/KG ACROSS EASTERN CWA LATE TONIGHT...AND THUS THUNDER IS CERTAINLY POSSIBLE AFTER MIDNIGHT AND INTO TUES MORNING...WITH PERHAPS MORE THUNDER OVER THE FAR EAST TUESDAY AFTERNOON. GIVEN TIME OF YEAR...WOULD NOT BE SURPRISED TO SEE SOME HAIL WITH ANY CONVECTION THAT DOES DEVELOP. THERE MAY WELL BE A LULL IN THE ACTIVITY LATER TUESDAY INTO TUESDAY NIGHT ACROSS ESPECIALLY THE SOUTHWEST CWA UNTIL BAND OF SNOW SLIDES SOUTHEAST INTO MAINLY THE NORTHERN CWA BEHIND PROPOGATING UPPER LOW. FOR NOW AM FORECASTING UP TO 4 INCHES OF WET SNOW IN THE FAR NORTHEAST CWA WITH LESS THAN THAT ELSEWHERE. SOME TYPE OF WINTER ADVISORY MIGHT BE NEEDED TUESDAY NIGHT INTO WEDNESDAY BUT WILL HOLD OFF ON THAT FOR NOW. THERE IS ONE CAVEOT TO THIS FORECAST. THE 12Z ECMWF IS MUCH MORE AGRESSIVE WITH PCPN TOTALS BOTH TOTAL QPF AND TOTAL SNOW AMOUNTS. SO THIS IS SOMETHING TO KEEP IN MIND...BUT IS NOT SUPPORTED BY MOST RECENT GEFS/SREF AND HPC DATA SO FOR NOW WILL BASICALLY IGNORE THAT MODEL. THE CURRENT QPF FORECAST PROBABLY WOULD NOT CAUSE ANY SIGNIFICANT ADDITIONAL FLOODING ACROSS THE CWA. PCPN TYPE WISE IT SHOULD BE ALL RAIN UNTIL LATE TUESDAY INTO TUESDAY NIGHT. THEN CHANGE OVER TO SNOW AS COLD AIR COMES IN. WEDNESDAY SHOULD BE ALL SNOW BASED ON PARTIAL THICKNESS AND H85 TEMPS AS WELL AS BUFR SOUNDINGS. TEMPERATURES SHOULD RANGE ON TUESDAY FROM THE MID 30S ALONG THE ND BORDER...TO 50 OR SO IN THE SOUTHWEST CWA. LOWS TUESDAY NIGHT SHOULD DIP BACK INTO THE 20S...WITH ONLY SOME MINOR RECOVERY ON WEDNESDAY...ESPECIALLY OVER THE NORTHEAST CWA. .LONG TERM...THURSDAY THROUGH MONDAY NO CHANGES PLANNED TO THE LONG TERM AT THIS TIME. MODELS STILL PREDICTING SEVERAL S/W TROUGHS TO WORK THROUGH THE REGION. TRICKY FORECAST AS IT APPEARS THAT THE DAKOTAS WILL BE THE ZONE WHERE A SPLIT FLOW PATTERN MERGES BACK INTO ONE PREDOMINANT WESTERLY JET STREAM...WHICH INTRODUCES THE POTENTIAL FOR WEATHER SYSTEMS TO PERHAPS BE SHUNTED A BIT SOUTH OF THIS CWA AS THEY WORK EAST THROUGH THE PLAINS STATES. HIGHEST POPS...BY FAR...ARE CENTERED ON THURSDAY NIGHT INTO FRIDAY MORNING. BEYOND THAT...POPS BECOME LESS IN PERCENTAGE AND COVERAGE...UNTIL IT IS A DRY FORECAST BY SUNDAY NIGHT. PREVIOUS THINKING OF BELOW NORMAL TEMPS STILL STICKS...AS HIGH PRESSURE SETS UP OVER THIS CWA BY THURSDAY AND BASICALLY REMAINS THROUGH THE WEEKEND. THIS SURFACE PATTERN SHOULD SUPPORT THE USHERING OF COLDER AIR OUT OF CANADA INTO THIS AREA...WHICH SHOULD THEN STICK AROUND FOR SEVERAL DAYS. ANY WARMING TREND WOULD BE DUE TO AIRMASS MODERATION. && .AVIATION... 00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS MVFR/IFR CIGS WILL CONTINUE THROUGH FORECAST PERIOD. LOOK FOR -RA/RA TO DEVELOP IN VCNTY OF KPIR TERMINAL BY 06Z...AND REMAINDER OF TERMINALS BY 10Z. SOME ISOLD -TSRA IS PSBL IN THE KATY TERMINAL AFT 08Z...BUT LOW CONFIDENCE IN AREAL COVERAGE AND ACTUAL OCCURRENCE PREVENTED MENTION IN TERMINAL FCST ATTM. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...HINTZ SHORT TERM...TDK LONG TERM...DORN AVIATION...HINTZ WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 21, 7:26 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 726 AM CDT MON MAR 21 2011 SDZ003>005-009-010-015>017-033>037-045-048-051-221230- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 726 AM CDT MON MAR 21 2011 /626 AM MDT MON MAR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PRECIPITATION AHEAD OF A DEVELOPING STORM SYSTEM WILL BEGIN TO REACH THE REGION LATE MONDAY NIGHT/TUESDAY MORNING...WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER RAINFALL DURING THE DAY TUESDAY COULD EXACERBATE ANY ONGOING FLOOD ISSUES. PRECIPITATION WILL CHANGE OVER TO SNOW STARTING AT THE NORTH DAKOTA BORDER DURING MID DAY TUESDAY...PROGRESSING SOUTH THROUGH THE AFTERNOON AND EVENING...WITH THE ENTIRE CWA UNDER A COLD ENOUGH AIRMASS FOR ACCUMULATING SNOW BY WEDNESDAY MORNING. IMPROVING CONDITIONS EXPECTED LATE WEDNESDAY INTO EARLY THURSDAY...HOWEVER LOCATIONS IN THE NORTHERN SISSETON HILLS/WEST CENTRAL MINNESOTA COULD SEE AS MUCH AS 4" OF SNOW. LOWER AMOUNTS ARE EXPECTED ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-221230- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 726 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT MORNING FOG IS EXPECTED FOR LOCATIONS LOCATED IN THE JAMES VALLEY AND SISSETON HILLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PRECIPITATION AHEAD OF A DEVELOPING STORM SYSTEM WILL BEGIN TO REACH THE REGION LATE MONDAY NIGHT/TUESDAY MORNING...WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER RAINFALL DURING THE DAY TUESDAY COULD EXACERBATE ANY ONGOING FLOOD ISSUES. PRECIPITATION WILL CHANGE OVER TO SNOW STARTING AT THE NORTH DAKOTA BORDER DURING MID DAY TUESDAY...PROGRESSING SOUTH THROUGH THE AFTERNOON AND EVENING...WITH THE ENTIRE CWA UNDER A COLD ENOUGH AIRMASS FOR ACCUMULATING SNOW BY WEDNESDAY MORNING. IMPROVING CONDITIONS EXPECTED LATE WEDNESDAY INTO EARLY THURSDAY...HOWEVER LOCATIONS IN THE NORTHERN SISSETON HILLS/WEST CENTRAL MINNESOTA COULD SEE AS MUCH AS 4" OF SNOW. LOWER AMOUNTS ARE EXPECTED ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:28 PM CDT | River Flood Warning | ABR | Brown | 242 days |
| Mar 21, 10:35 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 25 min |
| Mar 22, 3:59 AM CDT | Winter Storm Watch | ABR | Day, Grant, Marshall, Roberts | 7 hr |
| Mar 22, 9:59 AM CDT | Areal Flood Warning | ABR | Clark, Hamlin | 6 days |
| Mar 22, 10:34 AM CDT | Winter Storm Warning | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 28 hr |
| Mar 22, 10:34 AM CDT | Winter Weather Advisory | ABR | Campbell, Corson, Dewey, Edmunds, Faulk, McPherson and 2 more | 28 hr |
| Mar 22, 12:32 PM CDT | River Flood Warning | ABR | Brown | 46 hr |
| Mar 22, 2:50 PM CDT | Areal Flood Warning | ABR | Spink | 24 hr |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.